Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 222, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 23, 2011, 10:53 AM CDT for 5 counties in Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 10:53 AM CDT (15:53 UTC)
- Expired
- May 23, 2011, 11:37 AM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 10:55 AM CDT | TSTM WND DMG | 8 Nw Rolla, MO | TREE DOWN ACROSS STATE ROUTE E JUST NORTH OF THE ROUTE E/ROUTE A INTERSECTION. |
| May 23, 11:22 AM CDT | HAIL 1 | 1 N St. James, MO | DIME TO QUARTER SIZED HAIL REPORTED NEAR STATE ROUTE B/COUNTY ROAD 1060 INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 6:08 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
212
WUUS53 KSGF 231553
SVRSGF
MOC065-125-131-161-169-231700-
/O.NEW.KSGF.SV.W.0222.110523T1553Z-110523T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 AM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MILLER COUNTY IN CENTRAL MISSOURI...
EASTERN PULASKI COUNTY IN CENTRAL MISSOURI...
MARIES COUNTY IN CENTRAL MISSOURI...
NORTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL NOON CDT.
* AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF BRINKTOWN TO DOOLITTLE TO 7 MILES WEST OF EDGAR
SPRINGS...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE DOOLITTLE...EASTERN FORT LEONARD WOOD...
NEWBURG...ROLLA...SALEM...ST. JAMES AND VIENNA.
INTERSTATE 44 BETWEEN MILE MARKERS 172 AND 199 WILL ALSO BE IMPACTED
BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3760 9115 3762 9213 3793 9197 3831 9234
3828 9163 3816 9164 3815 9151 3780 9152
3779 9131 3771 9130 3770 9114
TIME...MOT...LOC 1553Z 270DEG 30KT 3820 9212 3793 9185
3771 9197
WIND...HAIL 60MPH 1.00IN
$$
TERRY3 follow-up statements
666
WWUS53 KSGF 231612
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 AM CDT MON MAY 23 2011
MOC065-131-169-231621-
/O.CAN.KSGF.SV.W.0222.000000T0000Z-110523T1700Z/
DENT MO-MILLER MO-PULASKI MO-
1112 AM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PULASKI...EAST CENTRAL
MILLER AND NORTHERN DENT COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3787 9177 3791 9190 3829 9204 3829 9189
3828 9163 3816 9164 3815 9151 3809 9151
3788 9152
TIME...MOT...LOC 1611Z 270DEG 30KT 3827 9178 3808 9169
3795 9168
$$
MOC125-161-231700-
/O.CON.KSGF.SV.W.0222.000000T0000Z-110523T1700Z/
MARIES MO-PHELPS MO-
1112 AM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN PHELPS AND EASTERN MARIES COUNTIES...
AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF VIENNA TO VICHY TO NORTHWYE...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE DOOLITTLE...NEWBURG...ROLLA...ST. JAMES
AND VIENNA.
INTERSTATE 44 BETWEEN MILE MARKERS 177 AND 199 WILL ALSO BE IMPACTED
BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3787 9177 3791 9190 3829 9204 3829 9189
3828 9163 3816 9164 3815 9151 3809 9151
3788 9152
TIME...MOT...LOC 1611Z 270DEG 30KT 3827 9178 3808 9169
3795 9168
WIND...HAIL 60MPH 1.00IN
$$
TERRY407
WWUS53 KSGF 231621
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT MON MAY 23 2011
MOC125-161-231700-
/O.CON.KSGF.SV.W.0222.000000T0000Z-110523T1700Z/
MARIES MO-PHELPS MO-
1121 AM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHEASTERN PHELPS AND EASTERN MARIES COUNTIES...
AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF ROSATI TO ST. JAMES TO NORTHWYE...MOVING EAST AT 35
MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE ROLLA AND ST. JAMES.
INTERSTATE 44 BETWEEN MILE MARKERS 184 AND 199 WILL ALSO BE IMPACTED
BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3794 9181 3808 9171 3829 9181 3828 9163
3816 9164 3815 9151 3809 9151 3792 9152
TIME...MOT...LOC 1620Z 270DEG 30KT 3825 9167 3808 9155
3798 9167
WIND...HAIL 60MPH 1.00IN
$$
TERRY799
WWUS53 KSGF 231637
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 AM CDT MON MAY 23 2011
MOC125-161-231647-
/O.CAN.KSGF.SV.W.0222.000000T0000Z-110523T1700Z/
MARIES MO-PHELPS MO-
1137 AM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHELPS AND
EASTERN MARIES COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3794 9181 3808 9171 3829 9181 3828 9163
3816 9164 3815 9151 3809 9151 3792 9152
TIME...MOT...LOC 1637Z 270DEG 30KT 3825 9149 3808 9137
3798 9149
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:40 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, May 23, 6:40 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT MON MAY 23 2011
...UPDATE TO AVIATION...
.UPDATE...
CONVECTION CONTINUES TO BLOSSOM ON THE NOSE OF A 50 KT LOW LEVEL
JET. OVER THE NEXT FEW HOURS...ACTIVITY IN SOUTHEAST KANSAS WILL
MOVE EAST NORTHEAST...POTENTIALLY IMPACTING THE JOPLIN AREA AFTER
830 AM. WILL KEEP CLOSE TABS ON THE EVOLUTION OF THIS CONVECTION TO
BETTER ASSESS THE RISK OF STORMS FOR THE JOPLIN AREA. FOR NEXT 2
TO 4 HOURS...THE PRIMARY SEVERE WEATHER RISK WILL BE LARGE HAIL
WITH FREQUENT CLOUD TO GROUND LIGHTNING ALSO EXPECTED. AS WE
PROGRESS INTO THE LATE MORNING AND AFTERNOON HOURS THE ATMOSPHERE
WILL BECOME INCREASINGLY UNSTABLE...WITH INCREASING POTENTIAL FOR
SURFACE BASED STORMS WHICH WILL RESULT IN THE ADDITIONAL RISK FOR
DAMAGING WIND GUSTS. FINALLY...WILL BE WATCHING FOR CONVECTIVE
DEVELOPMENT IN OKLAHOMA AS A POTENTIAL ORIGINATION POINT FOR
ANOTHER ROUND OF STORMS FOR OUR AREA. THE ATMOSPHERE OVER OKLAHOMA
IS QUITE UNSTABLE...EVEN AT THIS HOUR...AND IT IS LIKELY THAT
STORMS THAT DEVELOP IN OKLAHOMA WILL MOVE INTO THE OUTLOOK AREA.
GAGAN
&&
.DISCUSSION...
STRETCH OF VERY BUSY WEATHER DAYS PROGGED TO CONTINUE THROUGH
WEDNESDAY...WITH MULTIPLE CHANCES FOR ADDITIONAL SEVERE WEATHER AND
FLASH FLOODING. THIS REMAINS THE FORECAST FOCUS THIS MORNING.
...MONDAY AND MONDAY NIGHT...
PESKY UPPER LOW SPINNING OVER THE DULUTH AREA AT 07Z...WITH MODEST
MID LEVEL FLOW IN PLACE OVER THE OZARKS. SALIENT SURFACE BOUNDARIES
HAVE BECOME CONVECTIVELY MESSY THIS MORNING...BUT SHOULD BE
REESTABLISHED BY MID MORNING...WITH SURFACE FRONTAL BOUNDARY STRETCHING
FROM FAR NORTHERN MISSOURI TO CENTRAL KANSAS...WITH A DRYLINE THEN
DROPPING SOUTH THROUGH WESTERN OKLAHOMA AND CENTRAL TEXAS.
CWA SHOULD BE SOLIDLY IN THE MODIFIED WARM SECTOR
TODAY...CHARACTERIZED BY MODERATE INSTABILITY BY AFTERNOON AS UPPER
60S/70 DEGREE DEWPOINTS REMAIN ENTRENCHED UNDER STEEP MID LEVEL
LAPSE RATES. CONVECTIVE SCENARIO TODAY WILL BE COMPLEX IN
NATURE...WITH CONVECTION LIKELY FORMING ALONG REMNANT MESOSCALE
BOUNDARIES BY LATE MORNING OR AFTERNOON...OCCASIONALLY ENHANCED BY LOW
AMPLITUDE RIPPLES IN 35-40 KT MID LEVEL FLOW. SEVERE CONVECTION
AGAIN POSSIBLE TODAY...ESPECIALLY WHERE BRIEF PERIODS OF CLEARING
ENHANCE BOUNDARY LAYER HEATING. 0-6 KM BULK SHEAR WILL BE STRONG
ENOUGH FOR CONVECTION TO ORGANIZE INTO SEVERE CLUSTERS/LINE
SEGMENTS...ALONG WITH A FEW SUPERCELL STRUCTURES. LARGE HAIL AND
STRAIGHT LINE WINDS WILL LIKELY BE THE PRIMARY THREAT PER STEEP MID
LEVEL LAPSE RATES AND LOW LEVEL THETA-E DIFFERENTIALS OF 25 TO 30
DEGREES K RESPECTIVELY. AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...PARTICULARLY WHERE LOW LEVEL HELICITIES ARE MAXIMIZED
ALONG MESOSCALE BOUNDARIES...AND TOWARD EVENING AS THE LOW LEVEL JET
INCREASES IN MAGNITUDE.
SPEAKING OF THE LOW LEVEL JET...CONVECTION TONIGHT WILL LIKELY
ORGANIZE INTO AN MCS BY EVENING AS LLJ INCREASES ALONG WITH
ASSOCIATED ELEVATED THETA-E ADVECTION. ALSO WOULDN'T BE SURPRISED
TO SEE A ROUND OF ELEVATED CONVECTION DURING THE OVERNIGHT IN SOME
LOCATIONS...WHERE THE LLJ INCREASES ELEVATED LIFT OVER
MESOSCALE/OUTFLOW BOUNDARIES.
HYDRO ALSO TO BE A CONCERN TODAY/TONIGHT AS SOME LOCATIONS HAVE SEEN
VERY HEAVY PERIODS OF RAIN. ADDITIONAL ROUNDS OF STORMS TODAY WILL
ONLY MAKE THIS SITUATION WORSE. QPF REMAINS EXTREMELY DIFFICULT TO
FORECAST...SINCE HEAVIEST RAIN WILL BE TIED TO THUNDERSTORM CORES.
WITH THE EXPECTATION THAT SEVERAL AREAS IN THE CWA WILL EXPERIENCE
FLASH FLOODING...PERHAPS TO A SIGNIFICANT DEGREE IN A FEW
SPOTS...THINK THAT BEST COURSE OF ACTION IS A FLASH FLOOD WATCH
THROUGH WEDNESDAY MORNING.
...TUESDAY AND TUESDAY NIGHT...
ANOTHER PUSH OF IMPRESSIVE EML PROGGED TO ARRIVE BY TUESDAY MORNING
OVER THE AREA. FORECAST SOUNDINGS SUGGEST THAT CWA WILL REMAIN
CAPPED DURING THE DAY TUESDAY...UNDER VERY WARM 850-700 MB LAYER.
UPPER 60S TO LOW 70S DEWPOINTS UNDER VERY STEEP LAPSE RATES WILL
YIELD STRONGLY UNSTABLE AIRMASS BY LATE AFTERNOON...WITH MLCAPE
VALUES OVER THE CWA 3000-4000 J/K. DEEPENING MID LEVEL WAVE
CURRENTLY JUST OFF THE CALIFORNIA COAST WILL RAPIDLY EJECT OUT EAST
OVER THE PLAINS TUESDAY EVENING...AS 65 KT 500 MB JET STREAK ROUNDS
ITS BASE. EXPECTATION RIGHT NOW IS FOR THUNDERSTORMS TO INITIALLY
ERUPT ALONG THE DRYLINE OVER CENTRAL KANSAS AND OKLAHOMA...TRACKING
EAST/NORTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS.
CONTINUING DEEPENING/INCREASINGLY NEGATIVE TILT OF MID LEVEL TROUGH
AXIS AND STRONG INSTABILITY SUGGESTS THAT SURFACE BASED SEVERE
CONVECTION WILL BE SUPPORTED WELL INTO THE SGF CWA.
CONVECTIVE MODE DOES REMAIN PROBLEMATIC AT THIS TIME. CONFIDENCE IS
HIGH IN CONVECTION INITIALLY TAKING THE FORM OF SUPERCELLS OVER OK
AND KS. DEPENDING ON EVENTUAL OVERAGE OF CONVECTION...AS WELL AS
PRECISE SHEAR VECTOR ORIENTATION...STORMS COULD REMAIN DISCRETE
INTO PART OF ALL OF THE CWA...OR PERHAPS CONGEAL INTO A FORWARD
PROPAGATING MCS/SEVERE SQUALL LINE.
WHILE EXACT DETAILS OF THIS SETUP HAVE YET TO REVEAL
THEMSELVES...INCLUDING THE STRENGTH OF THE CAPPING OVER THE
AREA...MODEL GUIDANCE IS IN BROAD AGREEMENT IN A SYNOPTIC-SCALE
PATTERN SUPPORTIVE OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK...PARTICULARLY OVER PORTIONS OF KANSAS...OKLAHOMA...AND
WESTERN MISSOURI. THIS INCLUDES THE POTENTIAL FOR VERY LARGE
HAIL...TORNADOES...AND A WIDESPREAD SEVERE WIND THREAT.
...WEDNESDAY AND WEDNESDAY NIGHT...
UPPER LOW WILL CONTINUE TO MEANDER AROUND THE REGION
WEDNESDAY...BEFORE FINALLY MOVING EAST BY THURSDAY MORNING. THINK
THAT WE WILL CONTINUE TO SEE CONVECTION ON WEDNESDAY...ESPECIALLY AS
COLD TEMPS ALOFT UNDER THE CORE OF THE UPPER LOW MOVE IN. SEVERE
WEATHER THREAT WEDNESDAY/WEDNESDAY NIGHT VERY AMBIGUOUS RIGHT
NOW...WITH MUCH DEPENDING ON HOW WORKED OVER THE ATMOSPHERE IS BY
WEDNESDAY MORNING. BETTER INSTABILITY MAY BE ABLE TO RETURN INTO
THE EASTERN OZARKS BY WEDNESDAY AFTERNOON...PERHAPS RESULTING IN A
SOMEWHAT HIGHER THREAT IN THAT REGION.
...THURSDAY ON...
MID LEVEL TROUGH AXIS TO MOVE EAST OF THE CWA BY THURSDAY
MORNING...FINALLY USHERING IN A PATTERN CHANGE. EXTENDED GUIDANCE
HASN'T BEEN IN TERRIBLY GOOD AGREEMENT AS OF LATE GOING INTO NEXT
WEEKEND...BUT IT DOES LOOK AS IF WE'LL HAVE A FEW DAYS OF DRY AND
SEASONABLY PLEASANT WEATHER TOWARD THE END OF THE WORKWEEK.
BOXELL
&&
.AVIATION...
/ISSUED 640 AM CDT MON MAY 23 2011/
FOR THE 12Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE CONTINUES TO
BE TIMING THE DEVELOPMENT OF TSRA. WAVES OF SHRA/TSRA ARE EXPECTED
THROUGHOUT THIS FORECAST. ANY CIG/VIS RESTRICTIONS WILL BE
ASSOCIATED WITH THE PASSAGE OF STORMS AND ASSOCIATED TORRENTIAL
RAINFALL. BETWEEN STORMS...VFR IS EXPECTED. HAVE HANDLED EXPECTED
ACTIVITY WITH TEMPO GROUPS FOR NOW UNTIL TIMING CAN BE BETTER
DETERMINED.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 23, 9:05 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 AM CDT MON MAY 23 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241415- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 905 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND GUST RISK. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTHEAST KANSAS...NORTHEASTERN OKLAHOMA AND SOUTHWEST MISSOURI THIS MORNING. THESE STORMS WILL CONTINUE TO PUSH EAST THIS MORNING ACROSS THE OUTLOOK AREA. HAIL UP TO THE SIZE OF QUARTERS...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS THROUGH THE MORNING HOURS. ADDITIONAL STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON INTO THIS EVENING AS THUNDERSTORMS ARE EXPECTED TO ARRIVE IN SEVERAL WAVES DURING THE DAY TODAY...WITH STRONG GUSTY WINDS...HAIL TO THE SIZE OF GOLF BALLS OR LARGER...AND ISOLATED TORNADOES ALL POSSIBLE WITH THESE ADDITIONAL STORMS. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE WITH EACH WAVE OF THUNDERSTORMS. WITH THE GROUND IN MANY LOCATIONS ALREADY SATURATED...HEAVY RAIN WILL RESULT IN FLASH FLOODING IN SOME LOCATIONS. A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...AND AGAIN ON WEDNESDAY. AT THIS TIME...THERE APPEARS TO BE AN ENHANCED THREAT FOR SEVERE WEATHER TUESDAY EVENING AND TUESDAY NIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES ALL APPEAR POSSIBLE TUESDAY...TUESDAY NIGHT...AND WEDNESDAY. DAILY ROUNDS OF THUNDERSTORMS WILL RESULT IN A THREAT FOR FLASH FLOODING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION... RISES ALONG AREA RIVERS ARE ALSO EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, May 23, 8:49 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HAIL 1 W WEBB CITY 37.15N 94.50W
05/23/2011 E1.00 INCH JASPER MO EMERGENCY MNGR
&&
DCRAMERLocal storm report, May 23, 8:58 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM TSTM WND GST MONTEVALLO 37.73N 94.11W
05/23/2011 E65 MPH VERNON MO LAW ENFORCEMENT
60 TO 70 MPH WIND GUST AND PEA HAIL RELAYED BY SPOTTER
&&
GAGANLocal storm report, May 23, 9:09 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
909 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 N CRANE 36.96N 93.57W
05/22/2011 E1.00 INCH STONE MO PUBLIC
&&
JCOLUCCILocal storm report, May 23, 10:16 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST 5 S WHEATLAND 37.87N 93.40W
05/23/2011 E60 MPH HICKORY MO LAW ENFORCEMENT
&&
JCOLUCCILocal storm report, May 23, 10:18 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST 6 SE WHEATLAND 37.88N 93.32W
05/23/2011 E55 MPH HICKORY MO LAW ENFORCEMENT
REPORTED NEAR GALMEY, MO
&&
JCOLUCCILocal storm report, May 23, 10:46 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TSTM WND DMG ELDON 38.35N 92.58W
05/23/2011 MILLER MO EMERGENCY MNGR
THREE FOOT DIAMETER TREE DOWN IN ELDON.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:01 PM CDT | Tornado Warning | SGF | McDonald | 44 min |
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 54 min |
| May 22, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Miller, Morgan | 67 min |
| May 22, 7:10 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone | 6 hr |
| May 22, 7:28 PM CDT | Tornado Warning | SGF | Christian, Taney | 47 min |
| May 22, 7:38 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 52 min |
| May 22, 7:41 PM CDT | Tornado Warning | SGF | McDonald | 49 min |
| May 22, 7:46 PM CDT | Tornado Warning | SGF | McDonald | 44 min |
| May 22, 8:02 PM CDT | Tornado Warning | SGF | Taney | 28 min |
| May 22, 8:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 40 min |
| May 22, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 27 min |
| May 22, 8:24 PM CDT | Tornado Warning | SGF | Ozark | 36 min |
| May 22, 8:28 PM CDT | Tornado Warning | SGF | McDonald | 47 min |
| May 22, 8:46 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| May 22, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
| May 22, 8:57 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 63 min |
| May 22, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 44 min |
| May 22, 9:11 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Shannon, Texas | 64 min |
| May 22, 9:15 PM CDT | Tornado Warning | SGF | Douglas, Howell, Oregon, Ozark | 30 min |
| May 22, 9:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark | 51 min |
| May 22, 9:57 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 33 min |
| May 22, 10:09 PM CDT | Special Weather Statement | SGF | Barry | 36 min |
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 35 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 65 min |
| May 22, 11:45 PM CDT | River Flood Warning | SGF | McDonald | 57 hr |
| May 22, 11:54 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 66 min |
| May 23, 12:50 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton, Stone | 9 hr |
| May 23, 1:42 AM CDT | Special Weather Statement | SGF | Stone | 48 min |
| May 23, 3:36 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 63 hr |
| May 23, 7:47 AM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| May 23, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 45 min |
| May 23, 8:35 AM CDT | Special Weather Statement | SGF | Vernon | 40 min |
| May 23, 8:51 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 39 min |
| May 23, 8:56 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 49 min |
| May 23, 9:17 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 31 min |
| May 23, 9:38 AM CDT | Flash Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 8 hr |
| May 23, 9:43 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 18 min |
| May 23, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 36 min |
| May 23, 10:29 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Morgan and 3 more | 45 min |
| May 23, 12:59 PM CDT | Special Weather Statement | SGF | Howell, Shannon | 61 min |
| May 23, 1:09 PM CDT | Tornado Warning | SGF | Howell, Oregon, Ozark | 66 min |
| May 23, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 20 min |
| May 23, 1:47 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 43 min |
| May 23, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| May 23, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 33 min |
| May 23, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 62 min |
| May 23, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, Newton | 47 min |
| May 23, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 41 min |
| May 23, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 43 min |
| May 23, 4:28 PM CDT | River Flood Warning | SGF | Shannon | 16 hr |
| May 23, 4:28 PM CDT | River Flood Warning | SGF | Stone | 17 hr |
| May 23, 5:12 PM CDT | Special Weather Statement | SGF | Jasper | 33 min |
| May 23, 5:51 PM CDT | Flash Flood Warning | SGF | Barry, Jasper, McDonald, Newton | 16 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.